Ask a doctor

Too Much Juvederm in Lips?

I need some advice. I had juverderm put into my top lip yesterday and immediately i was upset with the result. I felt too much was put in just for my upper lip, my lips are very swollen today and i can feel a large lump behind the left side of my upper lip, almost under my nose. Is this normal? Ive had juv in my lips twice before and not had this much swelling or pain. The nurse said i have nothing to worry about n the swelling will go down, i dont trust her memore

Doctor Answers (11)

Too Much Juvederm in Lips?

+1

Thank you for your question. I would wait about 2 weeks until the product has settled, and then return for an evaluation. Every injection is different and independent from the last. Sometimes you'll have no bruising or swelling, and at times you will have more. You can take Tylenol, antihistamines, and frequent icing as needed. Be certain to be under the supervision of a board certified dermatologist or plastic surgeon with expertise in injectables for an evaluation and  for the safest and most effective treatments.   I hope this helps.


Bay Area Dermatologist
4.0 out of 5 stars 10 reviews

Juvederm in lips

+1

It is not abnormal to have significant swelling from Juvederm injected into the lips and lip area. Peak swelling can happen around day 3-4 post-treatment, and even then can still take some time to settle down. Using ice and having patience - then following up with the provider after 7-10 days is what I'd recommend.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 144 reviews

How much is too much filler in the lip

+1

Typically speaking, 1 syringe of filler is good enough for many people. That said, in some patients I will use half a syringe, and in others 1.5 syringes. There is often lip swelling and bruising after injection, and so the end result should not be judged for at least 2 weeks. At that point, hyaluronidase can be used to dissolve any excess filler if that is the case. Dr. Benjamin Barankin, Toronto Dermatology Centre.

Benjamin Barankin, MD
Toronto Dermatologic Surgeon
5.0 out of 5 stars 23 reviews

You might also like...

Swelling after Juvederm: How much is normal?

+1

It is hard to know how much is swelling and how much is product until at least two afters after your procedure. Until then, the body may be causing excess redness, edema, and a feeling of heaviness. I recommend icing and waiting at least another week and a half before you truly evaluate the appearance of your upper lip. 

Cameron Rokhsar, MD
New York Dermatologic Surgeon
4.5 out of 5 stars 32 reviews

Juvederm injections and post injection swelling

+1

It is not uncommon to experience swelling and lumpiness following Juvederm injection, especially in the lips.  At just one day post injection, the swelling is probably near its maximum and should start to improve in the next couple of days.  Topical cold packs and subsequent gentle massage may help. However, you should check back with your doctor for their recommendation. Best wishes.

Vincent D. Lepore, MD
San Jose Plastic Surgeon
5.0 out of 5 stars 20 reviews

Swelling after Juvederm injections

+1

Most patients do experience swelling after Juvederm, particularly in the lips.  The lump you are feeling is most likely a bruise and will resolve in time. I would wait another week and if it still bothering you return to your plastic surgeon for a reversal. I hope this helps you.

Kindest regards

Neil J. Zemmel

 

Neil J. Zemmel, MD, FACS
Midlothian Plastic Surgeon
5.0 out of 5 stars 61 reviews

Swelling in lips after Juvederm

+1

It is very common to have swelling in the lips after Juvederm or Restylane injections, as hyaluronic acid attracts water.  Both products are often used in the lips and provide great results.  Usually, swelling subsides within a week or two and the final result can be assessed.  That being said, if there are concerns about the injections, it is always prudent to see the provider that performed the injections.  For best results, see a board certified dermatologist with experience in cosmetic procedures.  "Duck lips" or "sausage lips" can be avoided by respecting the normal anatomy of the lips and injecting conservative amounts.

Donna Bilu Martin, MD
Miami Beach Dermatologist

Juvederm in Lips and Swelling

+1

It is absolutely normal to have swelling after lip injection with Juvederm or Restylane. In fact, you can swell one time a lot, and then, with the next injection, not swell much at all. I always warn my patients that they may look like daffy duck and have really puffy lips for a few days. It should go down. The lump is more than likely extra swelling, or even a bruise. Hang in there. Ice should help. If you are really worried, make sure you go back in for a follow-up.

My recommendation is to wait a couple of weeks and see how things look and then return to see your doctor if you still have any asymmetry or lumpiness. They should be able to correct this.

Jennifer Reichel, MD
Seattle Dermatologic Surgeon
4.5 out of 5 stars 32 reviews

Juvederm in lips

+1

Give your lips a chance before you panic. They might be swollen . I would wait at least two weeks before panicking. After that, if you do not like it , it can be dissolved. If you have really hard areas or areas that are  turning white/gray, see your doctor ASAP.

Jo Herzog, MD
Birmingham Dermatologist
5.0 out of 5 stars 12 reviews

Juvederm for lips

+1

Please see your injector to determine if the lump is Juvederm, which can be massaged, or a hematoma, which will resolve on its own.  Wait 2 weeks for any swelling or bruising to go down and see how you like the result.  Your lips should be balanced, with the lower lip being fuller for a natural look.  If you are not happy with the result, hyaluronidase can be used to dissolve the Juvederm or more can  be added to your lower lip.

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 16 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.